It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-28-2007, 03:15 PM   #1
Junior Member
(female)
 
Join Date: Mar 2007
Location: CA
Posts: 25
misswells HB User
Unhappy Can you help with these lab results?

Hi there,

A little background, I'm a 37 yr F, who has been experiencing odd weight changes and heart palpitations for the last 7 years or so. I was originally misdiagnosed and put on antidepressants. ha ha ha. Anyway, I'd developed a goiter. When I gained alot of weight, I thought I was just getting heavy, since I went from my normal 105 to 172. Then, the goiter disappered and I lost tons of weight without trying, back to 115. 2 years later, the goiter is back and I am gaining weight, up to 122. (in 2 months). Also, some strange eye things which might be Graves opth..? (I look like a frog suddenlY) Is Graves Opth. reversible?

I finally went to see an actual endocrinologist, and not my insurance sponsored PCP, and we are waiting for the test results. He predicts Graves AND Hashimoto's??

I got back the test results from the lab, but haven't heard from my doc yet, anyone have any thoughts on these? They're pretty high. What's with the Liver panel, too? ( I don't drink?)

My values and the labs min or max:

Free T3: 1918 (max: 420)
Thyroxine Free: 5.0 (max 1.8)
TSH: .01 (min .40)

AST: 37 (max 30)
ALT: 77 (max 40)
ALK PHOS: 172 (max 115)

Any help or insight would be greatly appreciated ! Thanks!!!

Last edited by misswells; 03-28-2007 at 05:14 PM.

 
Sponsors Lightbulb
   
Old 03-28-2007, 04:55 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: greasy rock, tn
Posts: 3,340
accessn12 HB Useraccessn12 HB Useraccessn12 HB User
Re: Can you help with these lab results?

Hi misswells,

The labs are clearly pointing hyper at this point in time. I think you'll also find that not all hypers lose weight and some in fact do gain. The other thing pointing to hyper is the liver enzymes which are sometimes off with hypers. Also, some other drugs are capable of raising the liver enzymes. You taking any meds at this time, including any over the counter? The big thing pointing to graves is the eyes.

Other than the eyes and the weight changes, do you have other symptoms?

Are the lab test results you are awaiting the antibody tests? If they are, they will more accurately pinpoint the diagnosis if hashis is involved. But hyper labs plus graves eye signs are enough to diagnose graves in and of themselves.

I think the answer to your question on the eyes is sometimes. Since I'm a hyper that doesn't have graves, I'm not real sure on that one but I'm sure someone who knows for sure will be along soon.

Oh, also welcome to the board. I think you're going to find an awful lot of help and support here.

Helen

 
Sponsors Lightbulb
   
Old 03-28-2007, 05:23 PM   #3
Junior Member
(female)
 
Join Date: Mar 2007
Location: CA
Posts: 25
misswells HB User
Re: Can you help with these lab results?

Hi Helen, Thanks so much for getting back to me! I've been going in circles with the contradictory information available on the net...

As for meds, I just got off a 10 day course of cipro for a kidney infection and I take diphenhydramine HCL 75mg for sleep every night over the counter.

I do have other symptoms: Goiter, dry skin, ravenous appetite that nothing satifies, heart palpitations, pulse of 125, very tired, insomnia, nosebleeds, headaches, irregular menstrual cycles, twitchy hands, random sharp pains in legs, shortness of breathe, temporary loss of hearing, puffy tissue under the eyes, frog eyes, constiptation interspersed with wacky diarrhea, weight gain around the ab, glutes and thighs and finally, if I don't eat every 2 hours religiously, I get a serious headache, break out in a cold sweat, get pounding heart and lose my hearing, (like I have serious swimmers ear.)

Thanks again! I'm glad I found this site.

 
Old 03-28-2007, 06:12 PM   #4
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: greasy rock, tn
Posts: 3,340
accessn12 HB Useraccessn12 HB Useraccessn12 HB User
Re: Can you help with these lab results?

Sounds typical hyper to me. Hopefully you won't be hyper long enough to learn to use the ears as a barometer. Quite handy for predicting the weather after you get used to it.

Doesn't sound like the meds you're taking could cause the elevation in the liver enzymes. I'd say blame it on the thyroid for now. They aren't really that high and will often fall back in line once the thyroid is under control.

I think you'll find a lot more info here than you'll find anywhere else on the internet. You're going to find a lot of people who have been thru what you're going thru and will be able to help guide you thru the process.

We hypers like to laugh a lot too so you're going to need a good sense of humor too. It'll help.

Helen

 
Old 03-29-2007, 05:55 PM   #5
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Rhode Island
Posts: 1,247
Bran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB User
Re: Can you help with these lab results?

hey Miss...yes Helen is right, you do sound hyper and your labs show it too. How old are you(I forgot if you said) and when did you start with these symptoms? I was diagnosed with t-3 toxicosis,(a form of Graves) but don't really have eye involvement as far as the buggy eyes.Are they also dry and do you have trouble with double vision, or driving at night? Does the benadryl help you to sleep, didn't help me, I tried a lot of over the counter stuff,but when I got bad last year,I used to dread laying down, it seemed worse then.I had such a hard time relaxing in bed, my heart would be beating like a rabbit and I would drop off and wake suddenly with a panic feeling. it was HELL. I finally tried Lunesta, and even though I don't sleep for more than 6 hours, it's been a lifesaver for me. I'm leveled off with my labs now, but I still take the Lunesta,even though it's not narcotic, I probably couldn't sleep without it, I'm afraid.Hyper sucks!

 
Old 03-29-2007, 07:08 PM   #6
Junior Member
(female)
 
Join Date: Mar 2007
Location: CA
Posts: 25
misswells HB User
Re: Can you help with these lab results?

LOL. Gad, yes the insomnia! Lots of nights crying and punching pillows! They kept telling me it was all in my mind! I have had this for at least 10 years, been misdiagnosed over and over, finally, i got the word back today, it is Graves and Hashimotos. I tried ambien, but i would wake up in a fod and forget what i had done the night before. I'd rather suffer with the insomnia. Ambien should come with a clear warning label or be taken off the market in my opinion.

This last round of testing started when i went to the eye doc complaining of bad night double vision. She took one look at my neck, and said, "It's your thyroid." Too bad my pcp or ER doc did not catch this long ago. Does the lunestra work? Is it like ambien?

Thanks much!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Please help me reach my health goals. flpete88 General Health 1 03-02-2010 09:18 AM
Prostate Cancer Radiation - HELP! Linda070770 Cancer: Prostate 11 08-17-2009 04:18 PM
Please help my Mum!! Help Needed with these test results. Dramaqueen Thyroid Disorders 4 12-07-2008 03:58 PM
help interpreting test tiredpoet Thyroid Disorders 4 03-17-2008 08:59 PM
I'm so confused and really need help here kellie2 Blood and Blood Vessel 11 10-06-2006 11:23 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!